MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: expiration date: unknown, as serial number was not provided.Section d4: unique device identifier (udi #): unknown, as serial number was not provided.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: not applicable, remains implanted in the eye.Section e1: reporter telephone number: (b)(6).Section h3: other 81: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: unknown as serial number was not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon found some foreign materials inside the eye after the implantation of non-preloaded intraocular lens (iol), which was not removed even by irrigation and aspiration (i/a) process.Despite the unexpected result, the surgeon decided not to extract the iol as the patient was too elderly to go through this complicated procedures.But the surgeon wants to be aware of the possible impact this material involved could have on the patient¿s eye.No further information is available.
 
Additional Manufacturer Narrative
Additional information and device/photo evaluation: the serial number of the zcb00 lens was provided as (b)(6).The following sections have been updated accordingly: section d4: model number: zcb00.Section d4: catalog number: zcb0000220.Section d4: serial number: (b)(6).Section d4: expiration date: feb 7, 2028.Section d4: unique device identifier (udi #): (b)(4).Section d9: device available for evaluation: no.However, photo was provided for evaluation.Section d9: returned to manufacturer on: not applicable as device is not returned.However, photo was provided.Section h3: device evaluated by manufacturer: no.However, the photo was evaluated.Device/photo evaluation: no suspect product was received; however, a photo was provided by the customer.The customer provided photo was evaluated by a post market safety surveillance officer.The picture shows around 6 whitish particle like images, majority located in the space between the lens optical edge and the haptic.The particle nature, its potential root cause and the clinical impact of the incident cannot be determined from a photo assessment.No further issues were identified, and no further evaluation was performed.Hra (health risk assessment) and human risk factor documents were reviewed for the complaint issue reported.The results of this hra and human risk factors review do not confirm that the above situations occurred during manufacturing.Conclusion: the complaint issue "foreign material - loose" was identified during photo evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Section h4: device manufacture date: feb 7, 2024.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: in supplemental #1 it was indicated the sn was (b)(6) and fields were updated to reflect that (d4 catalog, expiration date, manufacturing date, udi) however, it was noticed that there was a typo error and the correct serial number of the device is 2178312406.Therefore, the following fields are being updated: section d4: catalog number: zcb0000225.Section d4: serial number: (b)(6).Section d4: expiration date: feb 5, 2028.Section d4: unique device identifier (udi #): (b)(4).Section h4: device manufacture date: feb 5, 2024.Additional information: additional information received stated that no additional cases/adverse events recognized.There was no foreign material removed during implantation and patient was not aware of it.There were no further comments from surgeon.The cartridge model and serial number are unavailable and it is also not available for return.There are no adverse effects/injuries to the patient after implantation of lens and foreign material into eye.No medical/surgical intervention required.Nothing unusual with patient outcome.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21830719
Report Number3012236936-2025-000102
Device Sequence Number4210677
Product Code HQL
UDI-Device Identifier05050474531758
UDI-Public(01)05050474531758(17)280207
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/14/2025
05/14/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/08/2025
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown